Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 2, 2016, 3:35 AM CST for 46 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 2, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2016, 3:35 AM CST (09:35 UTC)
- In effect from
- Mar 2, 2016, 12:00 PM CST
- Expired
- Mar 2, 2016, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 54 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS84 KOUN 020935 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 335 AM CST WED MAR 2 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY EVENING ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS... OKZ004>031-035-038-022245- /O.UPG.KOUN.FW.A.0008.160302T1800Z-160303T0000Z/ /O.NEW.KOUN.FW.W.0008.160302T1800Z-160303T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-KIOWA-COMANCHE- 335 AM CST WED MAR 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN...WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR MUCH OF OKLAHOMA AND NORTH TEXAS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...NOON TO 7 PM. * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 45 MPH. * HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...65 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ032>034-036-037-039>047-050-051-TXZ083>090-022245- /O.NEW.KOUN.FW.W.0008.160302T1800Z-160303T0100Z/ HUGHES-HARMON-GREER-JACKSON-TILLMAN-STEPHENS-GARVIN-MURRAY- PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 335 AM CST WED MAR 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN...WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR MUCH OF OKLAHOMA AND NORTH TEXAS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...NOON TO 7 PM. * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 40 MPH. * HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...65 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MBS
1 follow-up statement
396 WWUS84 KOUN 021730 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CST WED MAR 2 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY EVENING ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS... OKZ004>047-050-051-TXZ083>090-030100- /O.CON.KOUN.FW.W.0008.160302T1800Z-160303T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1130 AM CST WED MAR 2 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY... * TIMING...NOON TO 7 PM. * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 45 MPH. * HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...65 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:37 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 1, 11:37 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1137 PM CST TUE MAR 1 2016 .DISCUSSION... THE 06Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... LIGHT WINDS...MAINLY FROM THE S-SE WILL INCREASE QUICKLY AFTER SUNRISE...AND TURN MORE TO THE S-SW. A STRONG SW FLOW AT ABOUT 5000 FT IS EXPECTED TO DEVELOP BY MORNING...AND AS VERTICAL MIXING DEEPENS AFTER SUNRISE...SOME OF THIS ENERGY WILL REACH THE GROUND. A TIGHT PRESSURE GRADIENT WILL KEEP THE WINDS GOING THROUGH THE DAY. IN THE EVENING...A LOW PRESSURE AREA WILL MOVE INTO OK...BRINGING AN ERRATIC WIND SHIFT TO OUR WESTERN TAF SITES. A COLD FRONT WILL FOLLOW THE LOW...RESULTING IN A MORE DEFINITIVE SHIFT TO N WINDS...BUT THIS WILL BE AFTER 06Z TOMORROW NIGHT. CMS && .PREV DISCUSSION... /ISSUED 925 PM CST TUE MAR 1 2016/ DISCUSSION... A QUIET NIGHT WITH LIGHT WINDS AND COOL CONDITIONS UNDERNEATH THE AIRMASS CENTER CAN BE EXPECTED OVERNIGHT. THE WARM-UP WILL START QUICKLY TOMORROW WITH GUSTY SOUTH WINDS IN WESTERN OKLAHOMA SPREADING EAST THROUGH THE MORNING. SMALL CHANGES WERE MADE TO TEMPERATURES TONIGHT FOR A SLIGHLY QUICKER COOL-DOWN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 37 69 46 68 / 0 0 0 0 HOBART OK 39 72 45 69 / 0 0 0 0 WICHITA FALLS TX 39 73 49 72 / 0 0 0 0 GAGE OK 36 77 38 68 / 0 0 0 0 PONCA CITY OK 33 69 41 65 / 0 0 10 0 DURANT OK 40 67 51 70 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR OKZ004>031-035-038. TX...NONE. && 09/23/23
Hazardous weather outlook, Mar 1, 11:15 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1115 PM CST TUE MAR 1 2016 OKZ004>048-050>052-TXZ083>090-030515- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1115 PM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN THROUGH FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHERN OKLAHOMA WEDNESDAY AFTERNOON. .WIND... STRONG SOUTH TO SOUTHWEST WINDS WILL BE POSSIBLE ON WEDNESDAY. WIND GUSTS 40 TO 45 MPH MAY DEVELOP IN SOME LOCATIONS. THE WINDS COULD MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. .THUNDERSTORMS... AN APPROACHING STORM SYSTEM WILL BRING THE CHANCE OF THUNDERSTORMS BACK TO OKLAHOMA AND WESTERN NORTH TEXAS SATURDAY NIGHT... SUNDAY...AND MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.